Discussions By Condition: I cannot get a diagnosis.

low lymphocytes / petchechiae

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: Anonymous
  • December 20, 2006
  • 02:55 AM

Recently I noticed a red rash on my arm. Slightly raised. It did not itch. At the same time I had petchiae appear all over my body.

I had the petechiae appear two times before, maybe a year apart.

I know that the petechiae appeared in January 2005 (almost 2 years ago).

They were more extensive this time. I think in all cases they appeared within a few days of air travel if that's relevant. Also, I just got over a bad cold that lasted about 3 weeks.

The petechiea and rash are almost gone after 3 days...

I had blood tests done this time while the petchiae and rash were still present. The physician said the tests looked normal and that I probably had an allergic reaction to something. He gave me prednisone.

However, some of the results were out of range...

Absolute Lymph Count 0.8K/cmm ref. range (1.5-4.0)
Neutrophil 75.4% ref. range (40-74)
Lymph 15.3% ref. range (19.6-52.7)

My question is that while the rash is indicative of an allergic
reaction, what about the petechiae...and what about the 2 previous times i got the petechiae without any rash.

Also what about the results of the CBC that are outside of
normal ranges.

Could this be indicative of some immune system problem???

What should I do? More tests? Any thoughts? Suggestions?

Thanks very much.

Otherwise I feel very healthy. I'm in good shape, I'm a 38
year old male. 6'3" tall. ~200 lbs.

Oh, I did recently test negative for HIV ..... so that autoimmune
problem can be ruled out.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?